IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Factions and Political Competition

  • Nicola Persico
  • Jos� C. R. Pueblita
  • Dan Silverman

This paper presents a new model of political competition in which candidates belong to factions. Before elections, factions compete to direct local public goods to their local constituencies. The model of factional competition delivers a rich set of implications relating the internal organization of the party to the allocation of resources. In doing so, the model provides a unified explanation of two prominent features of public resource allocations: the persistence of (possibly inefficient) policies and the tendency of public spending to favor incumbent party strongholds over swing constituencies.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.jstor.org/stable/pdfplus/10.1086/660298
Download Restriction: Access to the online full text or PDF requires a subscription.

File URL: http://www.jstor.org/stable/full/10.1086/660298
Download Restriction: Access to the online full text or PDF requires a subscription.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by University of Chicago Press in its journal Journal of Political Economy.

Volume (Year): 119 (2011)
Issue (Month): 2 ()
Pages: 242 - 288

as
in new window

Handle: RePEc:ucp:jpolec:doi:10.1086/660298
Contact details of provider: Web page: http://www.journals.uchicago.edu/JPE/

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Alesina, Alberto, 1987. "Macroeconomic Policy in a Two-Party System as a Repeated Game," The Quarterly Journal of Economics, MIT Press, vol. 102(3), pages 651-78, August.
  2. L. Wade, 1988. "Review," Public Choice, Springer, vol. 58(1), pages 99-100, July.
  3. Alesina, Alberto, 1987. "Macroeconomic Policy in a Two-party System as a Repeated Game," Scholarly Articles 4552531, Harvard University Department of Economics.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ucp:jpolec:doi:10.1086/660298. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Journals Division)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.